Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 34, NWS Jackson, MS

January 21, 2017Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2017, 1:38 AM CST for Franklin County, Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2017, 1:38 AM CST (07:38 UTC)
Expired
Jan 21, 2017, 2:30 AM CST
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Franklin County, MS

What was reported inside it

TimeReportWhereRemark
Jan 21, 1:48 AM CSTHAIL 0.58 S Roxie, MSPEA TO DIME SIZED HAIL IN SOUTHWESTERN FRANKLIN COUNTY. REPORT VIA SOCIAL MEDIA.
Jan 21, 2:05 AM CSTHAIL 0.25Bude, MSPEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 20, 11:00 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS54 KJAN 210738
SVRJAN
MSC037-210830-
/O.NEW.KJAN.SV.W.0034.170121T0738Z-170121T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
138 AM CST SAT JAN 21 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Franklin County in southwestern Mississippi...

* Until 230 AM CST

* At 137 AM CST, severe thunderstorms were located along a line
  extending from near Kingston to 7 miles west of Gloster, moving
  east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Garden City around 140 AM CST. 
  Hamburg around 150 AM CST. 
  Kirby around 155 AM CST. 
  Bude around 200 AM CST. 
  New Hope around 205 AM CST. 
  Little Springs around 210 AM CST. 
  Mccall Creek around 215 AM CST. 

Other locations impacted by these severe thunderstorms include
Meadville and Roxie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

A tornado watch remains in effect until 700 AM CST for south central
and southwestern Mississippi.

LAT...LON 3135 9116 3161 9115 3161 9063 3135 9063
      3135 9098 3134 9099 3135 9102 3133 9106
      3134 9107 3133 9107 3132 9112
TIME...MOT...LOC 0737Z 248DEG 46KT 3142 9124 3121 9115 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
2 follow-up statements
358 
WWUS54 KJAN 210804
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
204 AM CST SAT JAN 21 2017

MSC037-210830-
/O.CON.KJAN.SV.W.0034.000000T0000Z-170121T0830Z/
Franklin MS-
204 AM CST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR EASTERN FRANKLIN COUNTY...

At 204 AM CST, severe thunderstorms were located along a line
extending from near New Hope to 7 miles southwest of Little Springs,
moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Little Springs and Mccall Creek around 215 AM CST. 

Other locations impacted by these severe thunderstorms include
Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A tornado watch remains in effect until 700 AM CST for south central
and southwestern Mississippi.

LAT...LON 3152 9102 3161 9063 3135 9063 3135 9098
      3134 9099 3135 9102
TIME...MOT...LOC 0804Z 246DEG 38KT 3154 9088 3132 9081 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
030 
WWUS54 KJAN 210819
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
219 AM CST SAT JAN 21 2017

MSC037-210830-
/O.CON.KJAN.SV.W.0034.000000T0000Z-170121T0830Z/
Franklin MS-
219 AM CST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR EASTERN FRANKLIN COUNTY...

At 219 AM CST, severe thunderstorms were located along a line
extending from near Mccall Creek to Smithdale, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
eastern Franklin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A tornado watch remains in effect until 700 AM CST for south central
and southwestern Mississippi.

LAT...LON 3155 9087 3158 9063 3135 9063 3135 9082
      3140 9082 3147 9083
TIME...MOT...LOC 0819Z 249DEG 35KT 3155 9071 3136 9068 

HAIL...1.00IN
WIND...60MPH
 
$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:56 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 20, 11:56 PM CST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1156 PM CST Fri Jan 20 2017

...SEVERE STORMS TONIGHT AND POSSIBLE AGAIN SATURDAY NIGHT...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:

Patchy fog and low clouds to will affect PIB/HBG/MEI/NMM for the next
few hours but the main aviation impact to the region through early
tomorrow will come from a solid cluster of strong to severe
thunderstorms pushing in the west between midnight and daybreak,
possibly impacting sites such as HKS/JAN/NMM/MEI/PIB/HBG with strong
winds and some hail. Confidence of the worst conditions is at
PIB/HBG. Locations to the north such (such as GLH/GWO/GTR/CBM) will
have the most intense activity pass to the south. After storms clear
around or shortly after daybreak expect lower stratus clouds in the
IFR to MVFR range to take at least until midday to break up at some
sites. More storms and potential high impact will come late tomorrow
into tomorrow night, but probably remained mostly confined north of
the I-20 corridor. /BB/

&&

.DISCUSSION...
Intense convection has initiated and continued to organize to our
southwest over the last several hours in response to a potent upper
disturbance interacting with a baroclinic zone near the northwest
Gulf Coast. These storms are tending to grow upscale as expected and
should eventually manifest in a linear mesoscale convection system
(MCS) that marches through the southern half of the forecast area
overnight. Even though surface moisture will be recovering from the
south quickly in advance of this system expect surface instability to
struggle to get north of the I-20 before the thunderstorm activity
passes through. This means confidence in damaging winds (and a few
embedded tornadoes) produced by the storms will be highest over
southern areas, although locations along and north of I-20 could
still see pockets of wind to 60 mph with hail a possibility and
tornadoes a non-zero proposition. Of course, as mentioned, further
south risks of damaging hail (up to golfball size) and wind will be
higher and this will especially be the case along the Highway 98
corridor in far SE MS. Here the SPC has increased potential of
tornadoes and enough instability could develop in juxtaposition with
high shear to warrant mention that strong tornadoes cannot be ruled
out as well.

Assessed movement of developing activity to our southwest, along with
latest hires model forecasts, has lead to us slightly speeding up
timing expectations through the region overnight. Graphics are in the
process of being updated to reflect the tweaks in thinking. /BB/

Prior discussion below:

Tonight through Saturday night:

Mostly sunny skies, a breezy southwest wind, and warmer than normal
temperatures in the mid 70s were being observed over our CWA this
afternoon. This pleasant weather will fade fast this evening as
another round of severe storms is expected to move through our CWA
tonight. Mid afternoon water vapor imagery/RAP analysis had a potent
shortwave trough over the central and southern plains that will swing
northeast through Saturday. Ahead of this wave this evening, WAA will
strengthen and help increase deep moisture back across at least the
southern half of our CWA. The 12Z JAN sounding had a PWAT of 0.64in
and our dew points were running in the lower 50s this afternoon. Hi-
res models develop convection this evening along the Texas/Louisiana
coast and spread rapidly east northeast into our southwest most zones
by 11 pm. There will be the potential for a few discrete cells ahead
of the main surge but model consensus suggests more of a cluster or
line spreading east northeast across our CWA. Model parameters
haven't changed much from previous runs including MLCAPE 500-1000j/kg
with 0-6km bulk shear of 40-60 kts, mid level lapse rates of 6-7 C/km
and 0-1 km shear values of 20 to 30 kts. Any discrete cells would be
capable of producing large hail to the size of golfballs as well as
damaging winds and tornadoes. A line or cluster would likely produce
more of a wind and tornado threat. In addition, the area south of
Interstate 20 received several inches of rain yesterday so a quick
inch or two in a short period of time may lead to runoff issues. Our
Hazardous Weather Outlook continues an elevated risk for all modes of
severe weather across the southern half of the forecast area tonight,
with a limited threat across the remainder of the area. After the
convection shifts east Saturday morning there will be a lull in
activity through Saturday afternoon. A few breaks in the afternoon
sky cover will allow temperatures to top out in the lower 70s at most
sites. This will lend to decent instability going into Saturday
evening for the advertised second round of severe storms but the
potential for additional severe storms is more of a question this
afternoon as hi-res models do not show a lot of redevelopment. The
cold core low will approach our delta region by sunrise Sunday
morning. This is expected to steepen lapse rates and initiate
convection Saturday evening. Large hail and damaging winds are
expected with the storms that develop. The northern half of our CWA
will have the more favorable conditions for severe storms. /22/

Sunday through Friday morning:

Sunday morning the deep upper trough will have dived far south into
the ArkLaTex and moving into the ArkLaMiss. Anomalously low heights
and surface pressures will be present as the surface low deepens
~990-995mb just to the north in the low-mid Mississippi Valley. In
addition, height falls will be some 10-15DM at 500mb. This with
strong upper lift, anomalously low surface pressures/upper heights
and 150kt upper jet over the northern Gulf will help continue shower
and thunderstorm development to be possible through the early morning
into the afternoon. Lapse rates could approach 7-8 deg C/km but
limited moisture will limit overall destabilization and coverage of
storms. With such cold low-mid levels (500mb temperatures around
-20), some destabilization will be still ongoing. With efficient
shear around, there is definitely a possibility of some stronger to
severe storms. Wet bulb zero heights around 5-7kft will support small
hail being achieved even in showers and any storms that could attain
enough depth to have possibility of any severe hail. In addition,
there is enough flow and height falls that there looks to be some
type of squall line progressing across early-mid morning or so across
the region, mainly east of the Mississippi River. For now, there is
quite a bit of uncertainty on how this event will pan out, limited
moisture, extremely low heights, and how far east it will have
progressed by Sunday morning. For now, left out of any mention in the
graphics but this will have to continue to be evaluated. Still have
mention in the HWO for Saturday night into Sunday morning, so some of
that has a possibility of lingering over into the daytime hours.
There could also be some gusty winds of 20-25mph or so due to a
strong pressure gradient around. Some increasing isentropic
lift/moisture transport could keep some chances of rain lingering
north of I-20 as the upper low swings through Sunday night. Expect
rain and storm chances to decrease into Sunday evening as the surface
low ejects northeast.

As the upper trough/surface low eject northeast, expect a strong
pressure gradient as surface ridging and drier air move in the wake.
Highs should top out near or slightly above normal in the wake. This
dry and cooler period will last through early-mid week as surface
ridging moves through the region. A deep trough will dive down into
the western half of the CONUS around mid-week and a strong surface
low moves into the Great Lakes. Temperatures will moderate around
mid-week around mid 60s-low 70s. Rain chances will moving back in
mid-week around Wednesday or so as an attendant cold front helps
isentropic/moisture transport to move back in, helping chances of
showers to move back in. As the cold front moves through, strong
surface high (~1030-1040mb) will be diving into the Rockies, bringing
much drier air with PW's less than a quarter of an inch across the
country and into our region. This will usher in much cooler
conditions than recently, much closer to climatological normals. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       59  73  54  64 /  91  19  73  54
Meridian      58  73  54  64 /  99  53  71  61
Vicksburg     58  74  53  64 /  74  15  73  39
Hattiesburg   62  76  56  67 / 100  55  66  46
Natchez       59  74  54  66 / 100  18  68  31
Greenville    56  71  53  62 /  41  13  73  67
Greenwood     57  72  54  63 /  54  15  73  73

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

22/28/BB
Hazardous weather outlook, Jan 21, 12:12 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1212 AM CST SAT JAN 21 2017

ARZ074-MSZ018-220615-
ASHLEY-BOLIVAR-
1212 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND
OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY
PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR
GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY
NIGHT.

ARZ075-LAZ007>009-015-MSZ019-025>042-044-220615-
CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-
1212 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE
NIGHT. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS OF 60MPH ARE
POSSIBLE.

WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND
OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY
PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR
GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND SATURDAY NIGHT.

MSZ043-045-220615-
MADISON MS-NESHOBA-
1212 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT, MAINLY AFTER 11PM, UNTIL
DAYBREAK SATURDAY MORNING. HAIL UP TO THE SIZE OF QUARTERS AND
DAMAGING WINDS UP TO 60MPH ARE EXPECTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND
OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY
PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR
GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND SATURDAY NIGHT.

LAZ016-023>026-MSZ046>066-220615-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-
1212 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. HAIL TO THE SIZE OF
GOLFBALLS AND DAMAGING WINDS OF 60MPH ARE EXPECTED. TORNADOES ARE
ALSO POSSIBLE...BUT MAINY SOUTH OF A JONESVILLE...TO JACKSON...TO
DEKALB LINE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG)

SOME STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. GIVEN
THE SATURATED GROUND FROM RAIN AND STORMS OVER THE LAST DAY, THIS
COULD LEAD TO SOME LOCALIZED FLASH FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.PNG)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND
OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 20 WILL
HAVE THE HIGHER RISK FOR SEVERE WEATHER. IN THIS AREA, LARGE HAIL TO
GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY PRODUCE HAIL LARGER
THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR GREATER IS ALSO
EXPECTED. A TORNADO CANNOT BE RULED OUT. LOCATION SOUTH OF INTERSTATE
20 COULD SEE SOME SEVERE STORMS WITH HAIL QUARTER TO GOLFBALL SIZE,
DAMAGING WINDS AND POSSIBILITY OF A TORNADO.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND SATURDAY NIGHT.

MSZ072>074-220615-
MARION-LAMAR-FORREST-
1212 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLFBALLS AND
DAMAGING WINDS OF 60 MPH TO 70 MPH ARE EXPECTED TONIGHT. TORNADOES
ARE ALSO LIKELY...AND A STRONG TORNADO CANNOT BE RULED OUT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG)

SOME STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. GIVEN
THE SATURATED GROUND FROM RAIN AND STORMS OVER THE LAST DAY, THIS
COULD LEAD TO SOME LOCALIZED FLASH FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.PNG)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND
OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 20 WILL
HAVE THE HIGHER RISK FOR SEVERE WEATHER. IN THIS AREA, LARGE HAIL TO
GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY PRODUCE HAIL LARGER
THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR GREATER IS ALSO
EXPECTED. A TORNADO CANNOT BE RULED OUT. LOCATION SOUTH OF INTERSTATE
20 COULD SEE SOME SEVERE STORMS WITH HAIL QUARTER TO GOLFBALL SIZE,
DAMAGING WINDS AND POSSIBILITY OF A TORNADO.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND SATURDAY NIGHT.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
...ADDITIONAL URLS FOR FLOODING ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN

OBSERVED PRECIPITATION IMAGES...
   WWW.WEATHER.GOV/JAN/PRECIPMAPS

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

RIVER FORECAST CENTER...
   WWW.WEATHER.GOV/LMRFC/
SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
EXCESSIVE RAINFALL DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
DAY 1 THROUGH 7 QPF...
   WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
QPF DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jan 21, 1:28 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             2 S ROXIE               31.48N 91.07W
01/21/2017  E0.25 INCH       FRANKLIN           MS   PUBLIC

            PEA SIZED HAIL REPORTED SOUTH OF ROXIE.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 12:24 AM CSTSevere Thunderstorm WarningJANAdams, Franklin66 min
Jan 21, 12:51 AM CSTSevere Thunderstorm WarningJANAdams54 min
Jan 21, 1:19 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln56 min
Jan 21, 2:02 AM CSTSevere Thunderstorm WarningJANRankin, Simpson58 min
Jan 21, 2:22 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln53 min
Jan 21, 2:29 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Marion61 min
Jan 21, 2:57 AM CSTTornado WarningJANLamar, Marion63 min
Jan 21, 3:04 AM CSTSpecial Weather StatementJANScott, Smith26 min
Jan 21, 3:12 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith48 min
Jan 21, 3:20 AM CSTFlash Flood WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln3 hr
Jan 21, 3:26 AM CSTSpecial Weather StatementJANClarke34 min
Jan 21, 3:32 AM CSTSevere Thunderstorm WarningJANJones43 min
Jan 21, 3:36 AM CSTTornado WarningJANForrest, Jones, Lamar54 min
Jan 21, 3:38 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion25 min
Jan 21, 3:57 AM CSTTornado WarningJANLamar38 min
Jan 21, 4:09 AM CSTSevere Thunderstorm WarningJANJasper51 min
Jan 21, 4:24 AM CSTSevere Thunderstorm WarningJANForrest, Jones42 min
Jan 21, 4:24 AM CSTTornado WarningJANClarke41 min
Jan 21, 4:31 AM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion4 hr
Jan 21, 9:21 AM CSTRiver Flood WarningJANLawrence4 days
Jan 21, 2:21 PM CSTRiver Flood WarningJANLeake4 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.